MAUDE Adverse Event Report: HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF

HALYARD - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB6004
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The sample has been returned and the device evaluation is in progress.The device history record for the reported lot number, 0202240886, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.All information reasonably known as of 27-nov-2017 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Fill volume: 600 ml.Flow rate: 6 ml/hr.Procedure: shoulder replacement.Cathplace: interscalene block/ shoulder.It was reported that a fast flow event occurred.The pump was connected on monday, (b)(6) 2017, at 6:30pm.The pump was to run at 6cc/hr for 64 hours.On (b)(6) 2017 the patient's pain device appeared empty.Additional information received 13-nov-2017 stated the device was not used with any type of heating device.The device was carried on the patient's shoulder in a fanny bag while the patient was in the bed.There was no reported patient injury.No further information to be provided.
 
Additional Manufacturer Narrative
The pump was received empty.A baxa repeater pump was used to refill the pump with 600ml of 0.9% saline.The pinch clamp was opened and the pump infused at all selectable rates.Flow accuracy testing was performed with the saf set to 6ml/hr.After 76-hours of testing the pump yielded a flow rate of 5.49ml/hr which is within specification with a +/-20% tolerance.Pressure pot testing was performed on the selected-a-flow unit flow rates 2ml/hr, 4ml/hr, 8ml/hr and 14ml/hr without the filter.The saf unit was detached from the pump.The saf unit was connected to a pressure gauge.The average bladder pressure used was 7.33psi.The saf flow rate 2ml/hr yielded a flow rate of 1.73ml/hr, which is within specifications with a +/-20% tolerance.Flow rate 4ml/hr yielded a flow rate of 4.15ml/hr which is within specifications with a +/- 20% tolerance.Flow rate 8ml/hr yielded a flow rate of 8.11ml/hr which is below specifications with a +/- 20% tolerance.Flow rate 14ml/hr yielded a flow rate of 14.22ml/hr which is below specifications with a +/- 20% tolerance.Although the 14ml/hr flow rate yielded a below specifications rate this did not indicate fast flow.Destructive analysis was performed using a scissor to cut open the bladder.No crystalized medication was found.The investigation summary concluded a fast flow was not observed.The pump was refilled to nominal volume.Flow accuracy testing was performed and was within specification with a +/- 20% tolerance.Pressure pot testing was performed each of the tested rates were within specification with a +/- 20% tolerance.No crystalized medication was found in the bladder when cut open.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that a halyard health product is defective or caused serious injury.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 600 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
HALYARD - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key7061613
Report Number2026095-2017-00199
Device Sequence Number13989492
Product Code MEB
UDI-Device Identifier30680651134760
UDI-Public30680651134760
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/12/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2018
Device Model NumberCB6004
Device Catalogue Number101347602
Device Lot Number0202240886
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/21/2017
Initial Date Received by Manufacturer 11/02/2017
Supplement Date Received by Manufacturer01/12/2018
Initial Report FDA Received Date11/27/2017
Supplement Report FDA Received Date02/06/2018
Patient Sequence Number1
Patient Age49 YR